How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Brims Your Own Question
Dr. Brims
Dr. Brims, U.S. Licensed Physician
Category: Health
Satisfied Customers: 9611
Experience:  U.S. Licensed Physician, general surgery and internal medicine experience
14307416
Type Your Health Question Here...
Dr. Brims is online now
A new question is answered every 9 seconds

Im 31 year old male with a sedentary (office work) lifestyle

This answer was rated:

I’m 31 year old male with a sedentary (office work) lifestyle with monogamous heterosexual relationship where I regularly engage in unprotected vaginal intercourse. Currently taking Prilosec, Zyrtec/Claritin, and occasionally use Tums (or generic) antacids.

My problem started with twinge of pain in the left side of my groin above the left testicle around April 10th. The previous Friday I’d joined my co-workers at a community event clearing invasive foliage off fairly steep terrain which was physically demanding, but no noticeable pain after a nights rest. By that following Sunday (April 14th) the pain had increased in magnitude along with incorporating what felt like the left testicle.

I went to the doctor on the following Monday where he performed a physical examination of the testicle followed by a prostate exam and urine analysis with no definable indicators for diagnoses. I was referred onto a surgeon for inguinal hernia, but the pain started to move from the left to the right so I went back on the April 23rd to ask about Epididymitis and to see if I could be prescribed antibiotics.

After an additional inconclusive urinalysis and negative gonorrhea/chlamydia culture I was prescribed a regiment of Cipro (500 mg) twice daily for 10 days along with an anti-biotic injection for gonorrhea and chlamydia. I was also sent on to get an ultrasound that supported the Epididymitis diagnosis, but didn't find anything else (Testicular cancer, cysts, torsion, etc.). In addition neither the surgeon’s physical examination nor ultrasound indicated a hernia.

So far, other than the pain, no other symptoms exist such as noticeable swelling, fever, discharge, etc.. At the time of this writing the pain has receded into the area above/behind my right testicle and is barely noticable in the morning but become aggrevated over the course of a normal work day. In addition muscle pains in my legs and tenderness in my groin/pelvic region which I attribute to my awkward walk, but read this can be a side effect of Cipro.

I’m nearing the end of my Cipro prescription and worried about my recovery. Reading online information suggests that pain should have subsided on average within 3 days after antibiotics. I’m worried that diagnosis is incorrect or I’m on the path to chronic epididymitis. I’ve had this problem for 21 days (3 weeks) which makes mobility difficult, impacted my availability to work, and nullified my sex life along with contributing greatly to my stress levels. On top of the pain my scrotum is now slightly red, itchy, burning, and flaky which I’ve attributed both the antibiotics and less than stellar clean-up after the ultrasound which I just started treating with topical fungal cream Pro-Ex (Clotrimazole).

I want to know if the epididymitis diagnosis sounds correct based on the above information and what is a reasonable time for a full recovery. In addition I’d like to know if there is another broad spectrum antibiotic I should request over Cipro.

Dr Brims :

Hello, welcome to Justanswer, I will try to assist you with your medical question, and any medical information you seek

Dr Brims :

The diagnosis of epididymitis is likely correct, but it may be from a bacteria that is resistant to Cipro

Dr Brims :

If you finish the 10 days of cipro, and you still have symptoms, you should return to your doctor for another antibiotic like bactrim or doxycycline

Dr Brims :

The symptoms you have are unlikely due to side effects from cipro

Dr Brims :

Are you there?

Customer:

Yes, sorry reading your reply.

Customer:

Thank you.

Dr Brims :

You're quite welcome

Customer:

I'll ask my doctor about switching tomorrow.

Dr Brims :

Okay, that is reasonable

If you need any clarification or still have questions on this topic please feel free to ask

Customer:

Ok thanks.

Dr. Brims and 2 other Health Specialists are ready to help you

Related Health Questions